MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293076030
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluated by manufacturer: returned product consisted of an innova self-expanding stent delivery system (sds) and no other devices.The outer sheath, middle shaft, inner liner and the remainder of the device were examined for damage.The shaft showed a kink at the nosecone.There was no damage to the mid-shaft.The inner liner was kinked approximately 4cm from the tip.No additional damage was noticed.The stent was not returned in the device.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
Same case as mdr id:2134265-2017-04811.It was reported two stents failed to expand.The 90% stenosed target lesion was located in the mildly tortuous, severely calcified external iliac artery.Using a contralateral approach, the physician advanced a 7 x 60 x 130 innova stent and deployed but failed to expand.A second 7 x 40 x 75 innova stent was then advanced and deployed but also failed to expand.The physician was able to complete the procedure by post dilating the stents with balloon angioplasty.No further complications were reported and the patient's condition was fine.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6579194
Report Number2134265-2017-04810
Device Sequence Number13711198
Product Code NIP
UDI-Device Identifier08714729874096
UDI-Public(01)08714729874096(17)20190630(10)19399361
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberH74939293076030
Device Catalogue Number39293-07603
Device Lot Number19399361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2017
Initial Report FDA Received Date05/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;